Alert archive / Georgia / Flash Flood Watches in 2013
Flash Flood Watch 6, NWS Atlanta, GA
NWS Atlanta, GA issued this flash flood watch at Jul 11, 2013, 3:58 AM EDT for 79 counties in Georgia. It took effect at Jul 11, 2013, 10:00 AM EDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 11, 2013, 3:58 AM EDT (07:58 UTC)
- In effect from
- Jul 11, 2013, 10:00 AM EDT
- Expired
- Jul 12, 2013, 4:00 AM EDT
- In force
- 18 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- None
All 79 counties
Baldwin County, GA, Banks County, GA, Barrow County, GA, Bartow County, GA, Bibb County, GA, Butts County, GA, Carroll County, GA, Catoosa County, GA, Chattahoochee County, GA, Chattooga County, GA, Cherokee County, GA, Clarke County, GA, Clayton County, GA, Cobb County, GA, Coweta County, GA, Crawford County, GA, Dade County, GA, Dawson County, GA, DeKalb County, GA, Douglas County, GA, Fannin County, GA, Fayette County, GA, Floyd County, GA, Forsyth County, GA, Fulton County, GA, Gilmer County, GA, Glascock County, GA, Gordon County, GA, Greene County, GA, Gwinnett County, GA, Hall County, GA, Hancock County, GA, Haralson County, GA, Harris County, GA, Heard County, GA, Henry County, GA, Houston County, GA, Jackson County, GA, Jasper County, GA, Jefferson County, GA, Jones County, GA, Lamar County, GA, Lumpkin County, GA, Macon County, GA, Madison County, GA, Marion County, GA, Meriwether County, GA, Monroe County, GA, Morgan County, GA, Murray County, GA, Muscogee County, GA, Newton County, GA, Oconee County, GA, Oglethorpe County, GA, Paulding County, GA, Peach County, GA, Pickens County, GA, Pike County, GA, Polk County, GA, Putnam County, GA, Rockdale County, GA, Schley County, GA, Spalding County, GA, Talbot County, GA, Taliaferro County, GA, Taylor County, GA, Towns County, GA, Troup County, GA, Twiggs County, GA, Union County, GA, Upson County, GA, Walker County, GA, Walton County, GA, Warren County, GA, Washington County, GA, White County, GA, Whitfield County, GA, Wilkes County, GA, Wilkinson County, GA
The radar
The Atlanta radar (KFFC), 52 km from the middle of the area, began a volume at 07:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 00:00Z, 8.0 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1324 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 783 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
222 WGUS62 KFFC 110758 FFAFFC URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 358 AM EDT THU JUL 11 2013 GAZ001>009-011>016-019>025-027-030>035-041>045-111600- /O.NEW.KFFC.FF.A.0006.130711T1400Z-130712T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 358 AM EDT THU JUL 11 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF NORTH CENTRAL GEORGIA... NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * FROM 10 AM EDT THIS MORNING THROUGH THIS EVENING. * A SLOW-MOVING COLD FRONT WILL APPROACH THE STATE TODAY. IT WILL MOVE INTO NORTHWEST GEORGIA THIS MORNING AND TOWARD CENTRAL GEORGIA DURING THE AFTERNOON AND EVENING HOURS. SHOWERS AND THUNDERSTORMS...SOME CONTAINING HEAVY RAIN...WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. WIDESPREAD RAINFALL AMOUNTS OF BETWEEN ONE HALF AND ONE INCH ARE EXPECTED TODAY ACROSS NORTH GEORGIA...WITH LOCALLY HEAVIER AMOUNTS UP TO 3 INCHES IN INDIVIDUAL STORMS. SOILS ARE ALREADY EXTREMELY SATURATED FROM ALL THE RAIN OVER THE PAST WEEK...AND IT WILL TAKE VERY LITTLE ADDITIONAL RAINFALL TO LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GAZ036>039-046>062-066>076-078>084-089>095-111600- /O.NEW.KFFC.FF.A.0006.130711T1800Z-130712T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON- INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...NEWNAN... PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS... WARNER ROBINS 358 AM EDT THU JUL 11 2013 ...FLASH FLOOD WATCH IN EFFECT FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT... THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND WEST CENTRAL GEORGIA. * FROM 2 PM EDT THIS AFTERNOON THROUGH LATE TONIGHT. * A SLOW-MOVING COLD FRONT WILL APPROACH THE STATE TODAY. IT WILL MOVE INTO NORTHWEST GEORGIA THIS MORNING AND TOWARD CENTRAL GEORGIA DURING THE AFTERNOON AND EVENING HOURS. SHOWERS AND THUNDERSTORMS...SOME CONTAINING HEAVY RAIN...WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. WIDESPREAD RAINFALL AMOUNTS OF BETWEEN ONE AND TWO INCHES ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS CENTRAL AND PORTIONS OF NORTH GEORGIA...WITH LOCALLY HEAVIER AMOUNTS UP TO 3 INCHES IN INDIVIDUAL STORMS. SOILS ARE ALREADY SATURATED FROM ALL THE RAIN OVER THE PAST WEEK...AND IT WILL TAKE VERY LITTLE ADDITIONAL RAINFALL TO LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
3 follow-up statements
876 WGUS62 KFFC 111841 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 241 PM EDT THU JUL 11 2013 GAZ001>009-011>016-019>025-027-030>035-041>045-120400- /O.CON.KFFC.FF.A.0006.000000T0000Z-130712T0400Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 241 PM EDT THU JUL 11 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL MIDNIGHT EDT TONIGHT FOR NORTH GEORGIA... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND NORTHWEST GEORGIA. * UNTIL MIDNIGHT EDT TONIGHT * A SLOW-MOVING COLD FRONT WILL MOVE INTO NORTH GEORGIA THIS EVENING... THEN TOWARD CENTRAL GEORGIA LATE TONIGHT. SHOWERS AND THUNDERSTORMS... SOME CONTAINING HEAVY RAIN... WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. WIDESPREAD RAINFALL AMOUNTS OF BETWEEN ONE HALF AND ONE INCH ARE EXPECTED ACROSS MUCH OF NORTH GEORGIA... WITH LOCALLY HEAVIER AMOUNTS UP TO 2 INCHES POSSIBLE IN INDIVIDUAL STORMS. SOILS ARE ALREADY EXTREMELY SATURATED FROM ALL THE RAIN OVER THE PAST WEEK...AND ANY ADDITIONAL HEAVY RAIN WILL LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ GAZ036>039-046>062-066>076-078>084-089>095-120415- /O.CON.KFFC.FF.A.0006.000000T0000Z-130712T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON- INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...NEWNAN... PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS... WARNER ROBINS 241 PM EDT THU JUL 11 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH LATE TONIGHT FOR MUCH OF CENTRAL GEORGIA... THE FLASH FLOOD WATCH CONTINUES FOR * PORTIONS OF CENTRAL GEORGIA...EAST CENTRAL GEORGIA...NORTH CENTRAL GEORGIA...NORTHEAST GEORGIA AND WEST CENTRAL GEORGIA. * THROUGH LATE TONIGHT * A SLOW-MOVING COLD FRONT WILL MOVE INTO NORTH GEORGIA DURING THE EVENING... THEN TOWARD CENTRAL GEORGIA LATE TONIGHT. SHOWERS AND THUNDERSTORMS...SOME CONTAINING HEAVY RAIN...WILL BE POSSIBLE ALONG AND AHEAD OF THE FRONT. WIDESPREAD RAINFALL AMOUNTS BETWEEN ONE AND TWO INCHES ARE EXPECTED THIS AFTERNOON AND EVENING ACROSS MUCH OF CENTRAL AND PARTS OF NORTH GEORGIA... WITH LOCALLY HEAVIER AMOUNTS UP TO 2 INCHES IN INDIVIDUAL STORMS. SOILS ARE ALREADY SATURATED FROM ALL THE RAIN OVER THE PAST WEEK...AND IT WILL TAKE VERY LITTLE ADDITIONAL RAINFALL TO LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
815 WGUS62 KFFC 120359 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1159 PM EDT THU JUL 11 2013 GAZ001>009-011>016-019>025-027-030>035-041>045-120500- /O.EXP.KFFC.FF.A.0006.000000T0000Z-130712T0400Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS- CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW- CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB- NORTH FULTON-GWINNETT-BARROW-HARALSON-CARROLL-DOUGLAS- SOUTH FULTON-DEKALB- INCLUDING THE CITIES OF...CALHOUN...DAHLONEGA...CLEVELAND... ROME...CARTERSVILLE...GAINESVILLE...MARIETTA...ATLANTA... LAWRENCEVILLE...CARROLLTON...DOUGLASVILLE...EAST POINT...DECATUR 1159 PM EDT THU JUL 11 2013 ...FLASH FLOOD WATCH WILL EXPIRE AT MIDNIGHT EDT TONIGHT FOR NORTH GEORGIA... THE FLASH FLOOD WATCH FOR NORTH GEORGIA WILL EXPIRE AT MIDNIGHT EDT TONIGHT. ISOLATED SHOWERS AND THUNDERSTORMS COULD STILL PRODUCE BRIEF PERIODS OF HEAVY RAIN TONIGHT...THOUGH THE MAIN THREAT FOR FLASH FLOODING HAS DIMINISHED. $$ GAZ036>039-046>062-066>076-078>084-089>095-120800- /O.CON.KFFC.FF.A.0006.000000T0000Z-130712T0800Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON- INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...NEWNAN... PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS... WARNER ROBINS 1159 PM EDT THU JUL 11 2013 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 4 AM EDT FRIDAY FOR MUCH OF CENTRAL GEORGIA... THE FLASH FLOOD WATCH CONTINUES FOR * MUCH OF CENTRAL GEORGIA. * UNTIL 4 AM EDT FRIDAY * A DISTURBANCE AND APPROACHING FRONT WILL CONTINUE TO ALLOW FOR SHOWERS AND THUNDERSTORMS...SOME CONTAINING HEAVY RAIN...ACROSS PORTIONS OF CENTRAL GEORGIA. SOILS ARE ALREADY SATURATED FROM ALL THE RAIN OVER THE PAST WEEK...AND IT WILL TAKE VERY LITTLE ADDITIONAL RAINFALL TO LEAD TO FLASH FLOODING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$
166 WGUS62 KFFC 120740 FFAFFC FLOOD WATCH NATIONAL WEATHER SERVICE PEACHTREE CITY GA 340 AM EDT FRI JUL 12 2013 GAZ036>039-046>062-066>076-078>084-089>095-120845- /O.EXP.KFFC.FF.A.0006.000000T0000Z-130712T0800Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CLARKE-OCONEE-OGLETHORPE-WILKES-ROCKDALE-WALTON-NEWTON-MORGAN- GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-SPALDING-HENRY- BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-MERIWETHER-PIKE-UPSON- LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-GLASCOCK-JEFFERSON-HARRIS- TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-MUSCOGEE- CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON- INCLUDING THE CITIES OF...ATHENS...CONYERS...COVINGTON...NEWNAN... PEACHTREE CITY...GRIFFIN...MILLEDGEVILLE...MACON...COLUMBUS... WARNER ROBINS 340 AM EDT FRI JUL 12 2013 ...FLASH FLOOD WATCH WILL EXPIRE AT 4 AM EDT EARLY THIS MORNING... THE FLASH FLOOD WATCH FOR MUCH OF CENTRAL GEORGIA WILL EXPIRE AT 4 AM EDT THIS MORNING. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS COULD STILL PRODUCE BRIEF PERIODS OF HEAVY RAIN TODAY AND TONIGHT...ALTHOUGH THE MAIN THREAT FOR FLASH FLOODING HAS DIMINISHED. $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this flash flood watch went out at Jul 11, 1:41 AM EDT, 2 hours 17 minutes earlier.
Area forecast discussion, Jul 11, 1:41 AM EDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 141 AM EDT THU JUL 11 2013 .PREV DISCUSSION... /ISSUED 924 PM EDT WED JUL 10 2013/ UPDATE... MUCH OF AFTERNOON AND EARLY EVENING CONVECTION ACROSS CENTRAL GA HAS WANED THOUGH A CLUSTER OF STRONG STORMS AHEAD OF AN UPPER SHORTWAVE HAS PUSHED SOUTHWARD INTO NORTH GA AND MAY CONTINUE TO POSE ADDITIONAL FLASH FLOODING THREATS. SHORT TERM HI-RES GUIDANCE IN DECENT AGREEMENT WITH SHORTWAVE ACROSS TENNESSEE BRINGING ENHANCED SHOWER AND THUNDERSTORM POTENTIAL INTO NORTH GA NEAR 04-06Z TONIGHT AS WELL...THOUGH MAY DECREASE IN COVERAGE BY THE TIME IT GETS CLOSER TO THE ATLANTA METRO AREA. CONFIDENCE IS NOT VERY HIGH THOUGH ON THIS AND COULD VERY WELL SEE SOME LINGERING DEVELOPMENT THROUGH THE OVERNIGHT. REST OF FORECAST LOOKS TO BE ON TRACK AS MOIST UNSTABLE ENVIRONMENT CONTINUES THURSDAY WITH SOME UPPER LEVEL FORCING FOR ASCENT ALONG WAVE AS IT PUSHES SOUTHEASTWARD. WILL CONTINUE TO KEEP CURRENT FLASH FLOOD WATCH GOING FOR PORTION OF NORTHEAST AS SOME STORMS HAVE WARRANTED SEVERAL ISOLATED FLASH FLOOD WARNINGS ALREADY THIS EVENING AND CANNOT RULE OUT MORE AS CONVECTION CONTINUES TO MOVE INTO AREA. REST OF FORECAST LOOKS TO BE ON TRACK AND SO HAVE MADE ONLY MINOR OTHER ADJUSTMENTS TO TEMP AND DEWPT TRENDS TONIGHT DUE TO INFLUENCE OF CONVECTION. PREVIOUS DISCUSSION FOLLOWS... BAKER PREV DISCUSSION... /ISSUED 811 PM EDT WED JUL 10 2013/ PREV DISCUSSION... /ISSUED 355 PM EDT WED JUL 10 2013/ SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/... CURRENT RADAR LOOP SHOWS NUMEROUS SHOWERS AND THUNDERSTORMS ACROSS THE AREA THIS AFTERNOON. AS FOR THE BIG PICTURE...THE LARGE UPPER LEVEL HIGH PRESSURE RIDGE OVER THE PLAINS CONTINUES AND BEGINS TO SHIFT A BIT EAST IN THE SHORT TERM. THERE IS ALSO ANOTHER WEAKER UPPER RIDGE OUT OVER THE ATLANTIC WITH A WEAK TROF AND MOISTURE PLUME WEDGED IN BETWEEN THE TWO RIDGES. THIS TROPICAL PLUME CONTINUES TO PUMP MOISTURE ACROSS THE REGION. THE MAIN SURFACE COLD FRONT NOW EXTENDING FROM THE CENTRAL GREAT LAKES STATES TO KS/CO WILL CONTINUE MOVING SOUTHEAST AND PUSH INTO NW GA BY 00Z-06Z FRI. THIS FRONT WILL BRING A BIT DRIER AIR MASS INTO NW GA FRI MORNING BUT NOT SURE IF THAT FRONT WILL MOVE THAT FAR BY 12Z FRI. WILL DEFIANTLY HAVE TO MONITOR ITS MOVEMENT. WITH INCREASED LIFT FROM THE APPROACHING FRONT...MOISTURE INCREASING ACROSS THE AREA...AND INCREASED INSTABILITY THU...EXPECT INCREASED COVERAGE AND INTENSITY OF SHRA/TSRA DEVELOPMENT ACROSS THE REGION THURSDAY. CANNOT RULE OUT STRONG TO ISOLATED SEVERE STORMS WITH DAMAGING WINDS AND POSSIBLY LARGE HAIL. ANOTHER THING TO KEEP IN MIND...WITH THE SATURATED SOILS AND A TONE OF DROUGHT STRICKEN TREES...IT WILL NOT TAKE SEVERE WINDS...60MPH OR GREATER...TO KNOCK TREES DOWN. 01 LONG TERM /FRIDAY THROUGH WEDNESDAY/... NO MAJOR CHANGES WERE MADE TO THE EXTENDED AS MODELS CONTINUE TO SHOW A WEAK FRONT STALLING ACROSS CENTRAL GA ON FRIDAY WITH SOME DRIER AIR FILTERING INTO NORTH GA BEHIND THE FRONT. ADJUSTED DAYTIME TEMPS UP A BIT NORTH OVER THE WEEKEND AS THE DRIER AIR SHOULD RESULT IN MORE SUNSHINE AND LESS STORM COVERAGE THERE. THE GREATER CHANCES FOR STORMS SHOULD REMAIN FOCUSED ALONG AND SOUTH OF THE FRONT AND CURRENT FORECAST STILL HAS A GOOD HANDLE ON THIS. THERE IS STILL MUCH UNCERTAINTY ON THE PATH AND POSSIBLE EFFECTS OF T.S. CHANTAL OVER THE WEEKEND. THE LATEST FORECAST SUGGEST NORTH AND CENTRAL GA WILL NOT BE EFFECTED BY THE STORM OVER THE WEEKEND... BUT EARLY NEXT WEEK COULD SEE ADDITIONAL TROPICAL MOISTURE SPREAD IN OVER THE AREA... AND CONTINUE THE WET PATTERN INTO MID NEXT WEEK. 39 PREV LONG TERM DISCUSSION... /ISSUED 357 AM EDT WED JUL 10 2013/ LONG TERM /FRIDAY THROUGH TUESDAY/... STALLED FRONTAL BOUNDARY STILL SITUATED ACROSS CENTRAL/SOUTH PORTIONS OF THE CWFA ON FRIDAY. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND AHEAD OF THE BOUNDARY...ESPECIALLY DURING PEAK HEATING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL THAT COULD LEAD TO LOCALIZED FLOODING OF ALREADY SATURATED SOILS. MODELS HAVE THE FRONT BECOMING NEARLY DIFFUSE ACROSS SOUTH CENTRAL GA ON SATURDAY...BUT THE BOUNDARY COULD STILL PROVIDE SOME FOCUS FOR CONVECTIVE ACTIVITY MAINLY ACROSS THE SOUTHERN ZONES. FORECAST FOR THE LATE WEEKEND INTO EARLY NEXT WEEK WILL DEPEND HEAVILY UPON THE TRACK OF CHANTAL. THE EXACT MOVEMENT OF CHANTAL WILL BE INFLUENCED BY THE WEAK FRONTAL BOUNDARY AND RIDGING BUILDING IN ALONG THE SPINE OF THE APPALACHIANS. ALL INTERESTS IN GA SHOULD MONITOR THE FORECAST FOR T.S. CHANTAL OVER THE WEEKEND. PLEASE REFER TO NHC FOR THE LATEST TRACK GUIDANCE. NLISTEMAA HYDROLOGY... THE FLASH FLOOD WATCH OVER PORTIONS OF EAST CENTRAL GEORGIA FROM 2 PM TODAY UNTIL 2 AM TONIGHT WILL BE ALLOWED CONTINUE AS THIS AREA HAS SEEN SO MUCH RAINFALL THE PAST FEW DAYS THAT FLASH FLOOD GUIDANCE IS ESPECIALLY LOW... AND AN INCH OR SO OF RAINFALL IN A SHORT TIME COULD LEAD TO FLOODING. THE WET PATTERN WILL CONTINUE ON THURSDAY AS A FRONTAL BOUNDARY PUSHES INTO THE TN VALLEY... THEN INTO NORTH GA THURSDAY EVENING. ABUNDANT MOISTURE AHEAD OF THE FRONT WILL ALLOW A VERY WET PATTERN TO CONTINUE. AS A RESULT... A LARGER- SCALE FLOOD THREAT IS POSSIBLE FOR THURSDAY AFTERNOON AND EVENING... AND A FLOOD WATCH MAY BE NECESSARY FOR A MUCH LARGER AREA... DEPENDING ON THE COVERAGE OF STORMS AND RAINFALL AMOUNTS THAT OCCUR THIS AFTERNOON AND OVERNIGHT. WILL LET THE MIDNIGHT SHIFT ADDRESS THIS POTENTIAL AND POST A FLASH FLOOD WATCH IF CONDITIONS AND EXPECTED RAINFALL AMOUNTS WARRANT. 39 && .AVIATION... 06Z UPDATE... CIGS ARE ALL OVER THE PLACE THIS MORNING. EXPECT LOW MVFR TO IFR CIGS TO BECOME WIDESPREAD OVER THE NEXT FEW HOURS...THOUGH WILL HAVE TO MONITOR AREA OF CONVECTION IN NW GA AS IT WOULD KEEP CIGS HIGHER IF IT MAKES IT TO THE METRO AREA. OTHERWISE...HAVE SHRA AND TSRA OVERSPREADING THE AREA TODAY. TSRA CHANCES PRETTY HIGH BUT NOT CONFIDENT ON TIMING...SO CANNOT DO ANY BETTER FOR NOW THAN SEVERAL HOURS PREVAILING TSRA AS THE FRONT MOVES THROUGH. PULL BACK TO VCTS STARTING 00Z NORTH AND PULLING OUT CONVECTION BY 03Z NORTH AND BY THE END OF THE PERIOD SOUTH. SHOULD SEE LOW CIGS AGAIN FRIDAY MORNING BUT WILL DEPEND ON HOW FAR THE FRONT MAKES IT. FOR NOW HAVE INTRODUCED MVFR AT ATL. WINDS GENERALLY W THROUGH THE PERIOD 4-8KT IN THE AFTERNOON...GUSTY IN THUNDERSTORMS. //ATL CONFIDENCE...06Z UPDATE... MEDIUM ON CIGS. HIGH ON OCCURRENCE OF CONVECTION AND IMPACTS TO ATL...MEDIUM ON TIMING. HIGH ON WINDS. TDP && .PRELIMINARY POINT TEMPS/POPS... ATHENS 86 70 87 70 / 80 60 40 30 ATLANTA 85 71 87 71 / 90 50 30 20 BLAIRSVILLE 81 66 83 64 / 80 30 20 20 CARTERSVILLE 86 70 87 69 / 80 40 20 20 COLUMBUS 88 73 88 71 / 80 60 40 30 GAINESVILLE 84 70 85 69 / 90 50 30 20 MACON 88 72 87 72 / 80 60 60 40 ROME 86 68 87 67 / 70 30 10 10 PEACHTREE CITY 86 70 87 69 / 90 60 30 20 VIDALIA 90 72 85 73 / 70 60 70 40 && .FFC WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 2 AM EDT EARLY THIS MORNING FOR THE FOLLOWING ZONES: BANKS...CLARKE...HALL...JACKSON...MADISON... OGLETHORPE...WILKES. &&
Hazardous weather outlook, Jul 10, 12:18 PM EDT, 15 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1218 PM EDT WED JUL 10 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-111200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 1218 PM EDT WED JUL 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT... ...FLASH FLOOD WATCH IN EFFECT FOR PARTS OF EAST CENTRAL GEORGIA... AMPLE MOISTURE AND DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE STATE THIS AFTERNOON AND EVENING. THE GROUND IS SATURATED AND ADDITIONAL HEAVY RAIN COULD LEAD TO FLOODING OR FLASH FLOODING. RESIDENTS ARE URGED NOT TO LET THEIR GUARD DOWN DURING THIS PROLONGED CONVECTIVE LOCALLY HEAVY RAINFALL PERIOD. WEATHER HAZARDS EXPECTED... PERIODS OF MODERATE TO LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING MAY LEAD TO ADDITIONAL FLASH FLOODING AND RIVER FLOODING...ESPECIALLY ACROSS EAST CENTRAL GEORGIA WHERE HEAVY RAINS HAVE FALLEN FOR THE LAST FEW DAYS. RAINFALL AMOUNTS AVERAGING AROUND HALF AN INCH CAN BE EXPECTED ACROSS THE AREA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. WHILE THIS AMOUNT OF RAIN IS NOT PARTICULARLY HIGH... SOILS ARE EXTREMELY SATURATED AND RIVER LEVELS ARE HIGH...THUS IT WILL NOT TAKE MUCH TO PRODUCE ADDITIONAL FLOODING. THUNDERSTORMS WILL PRODUCE OCCASIONAL LIGHTNING... WIND GUSTS TO 45 MPH AND POSSIBLY SOME SMALL HAIL. WITH SATURATED SOILS...IT WILL NOT TAKE MUCH WIND TO DOWN TREES. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... ALTHOUGH THE RAINFALL THROUGH THE WEEK AND INTO THIS WEEKEND WILL NOT BE AS PROLONGED OR WIDESPREAD AS WHAT WE SAW LAST WEEK...THERE WILL STILL BE PERIODS OF MODERATE TO HEAVY RAINFALL IN SHOWERS AND THUNDERSTORMS. THIS IS ESPECIALLY THE CASE THURSDAY AND FRIDAY AS A FRONT MOVES INTO THE STATE. NORTH GEORGIA WILL AGAIN HAVE THE BEST CHANCES FOR ADDITIONAL RAINFALL AND THERE IS SOME CONCERN THAT ACCUMULATING HIGH RAINFALL TOTALS MAY LEAD TO MORE SIGNIFICANT FLOODING ACROSS THE AREA. PERSONS PLANNING OUTDOOR ACTIVITIES FOR THE NEXT SEVERAL DAYS SHOULD MONITOR THE LATEST FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Jul 10, 10:03 PM EDT, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1003 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLASH FLOOD 5 E DALTON 34.77N 84.88W
07/10/2013 WHITFIELD GA EMERGENCY MNGR
AIRPORT ROAD NEAR THE MURRAY COUNTY LINE IS CLOSED DUE TO
2 FEET OF WATER COVERING THE ROADWAY.
&&
RWILLISSpecial weather statement, Jul 10, 10:32 PM EDT, 5 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1032 PM EDT WED JUL 10 2013
GAZ001-002-110315-
1032 PM EDT WED JUL 10 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS AND HEAVY RAIN IN
WALKER AND DADE COUNTIES UNTIL 1115 PM EDT...
AT 1027 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 21 MILES NORTHWEST OF COLE CITY TO 23 MILES
WEST OF STEPHENSVILLE...MOVING EAST AT 30 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE FREQUENT CLOUD TO GROUND
LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE ACROSS WALKER AND
DADE COUNTIES THROUGH 1115 PM EDT. SOME LOCATIONS IN THE PATH OF
THESE STORMS INCLUDE COLE CITY...STEPHENSVILLE...HOOKER...
MORGANVILLE...NEW ENGLAND...TRENTON...WILDWOOD...CLOUDLAND CANYON
STATE PARK...CHATTANOOGA VALLEY...LOOKOUT MOUNTAIN...RISING
FAWN...CHICKAMAUGA...COOPER HEIGHTS...FAIRVIEW AND CEDAR GROVE. HEAVY
DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
THE HIGH RAIN TOTALS SEEN THUS FAR THIS SEASON HAS RESULTED IN
PERSISTENT WET SOILS FOR AREA TREES. THIS WILL ALLOW THESE TREES TO
FALL DUE TO WINDS MUCH LOWER THAN IN A TYPICAL SEASON...AS LOW AS 30
MPH IN SOME CASES.
&&
LAT...LON 3499 8527 3486 8526 3485 8520 3478 8520
3477 8517 3473 8521 3460 8546 3463 8554
3498 8561 3499 8560
TIME...MOT...LOC 0232Z 288DEG 27KT 3520 8575 3512 8568
3501 8563 3487 8574 3481 8590Local storm report, Jul 10, 10:46 PM EDT, 5 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1046 PM EDT WED JUL 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1041 PM FLASH FLOOD TRENTON 34.87N 85.51W
07/10/2013 DADE GA EMERGENCY MNGR
SEVERAL ROADS WERE FLOODED. YARDS OF RESIDENCES WERE ALSO
BEGINNING TO FLOOD.
&&
RWILLISSpecial weather statement, Jul 11, 12:15 AM EDT, 3 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1215 AM EDT THU JUL 11 2013
GAZ011-019-110445-
1215 AM EDT THU JUL 11 2013
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN CHATTOOGA AND
FLOYD COUNTIES UNTIL 1245 AM EDT...
AT 1210 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM TIDINGS TO 14 MILES SOUTHWEST OF
CHATTOOGAVILLE...MOVING SOUTHEAST AT 25 MPH. TREES CAN EASILY COME
DOWN WITH ALREADY WET SOIL.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS CHATTOOGA
AND FLOYD COUNTIES THROUGH 1245 AM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE HOLLAND...CHATTOOGAVILLE...TIDINGS...JAMES H. FLOYD
STATE PARK...LYERLY...ARMUCHEE...COOSA...SHANNON...PINSON...ROME...
CAVE SPRING AND LINDALE.
&&
LAT...LON 3452 8523 3443 8510 3442 8511 3440 8509
3440 8506 3437 8501 3432 8503 3422 8503
3421 8505 3414 8506 3408 8531 3408 8542
3436 8548
TIME...MOT...LOC 0415Z 296DEG 23KT 3445 8515 3430 8539
3422 8562The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 8:23 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Murray, Walker, Whitfield | 52 min |
| Jul 10, 8:56 PM EDT | Special Weather Statement | FFC | Murray, Whitfield | 49 min |
| Jul 10, 9:09 PM EDT | Flash Flood Warning | FFC | Murray, Whitfield | 4 hr |
| Jul 10, 9:40 PM EDT | Special Weather Statement | FFC | Dade, Walker | 50 min |
| Jul 10, 9:54 PM EDT | Flash Flood Warning | FFC | Dade | 4 hr |
| Jul 10, 10:32 PM EDT | Special Weather Statement | FFC | Dade, Walker | 43 min |
| Jul 10, 10:53 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Dade, Walker | 52 min |
| Jul 10, 11:32 PM EDT | Severe Thunderstorm Warning | FFC | Chattooga, Floyd | 43 min |
| Jul 11, 12:15 AM EDT | River Flood Warning | FFC | Dade | 24 hr |
| Jul 11, 12:15 AM EDT | Special Weather Statement | FFC | Floyd | 30 min |
| Jul 11, 2:04 AM EDT | Areal Flood Warning | FFC | Catoosa, Chattooga, Dade, Gordon, Murray, Walker and 1 more | 6 hr |
| Jul 11, 6:18 AM EDT | River Flood Warning | FFC | Whitfield | 41 hr |
| Jul 11, 5:14 PM EDT | Special Weather Statement | FFC | Twiggs | 46 min |
| Jul 11, 6:44 PM EDT | Special Weather Statement | FFC | Crawford, Taylor | 46 min |
| Jul 11, 6:47 PM EDT | Special Weather Statement | FFC | Stewart, Webster | 43 min |
| Jul 11, 6:50 PM EDT | Special Weather Statement | FFC | Bleckley, Pulaski, Wilcox | 40 min |
| Jul 11, 7:11 PM EDT | Special Weather Statement | FFC | Jasper, Putnam | 49 min |
| Jul 11, 7:29 PM EDT | Flash Flood Warning | FFC | Jasper, Morgan, Putnam | 4 hr |
| Jul 11, 7:34 PM EDT | Special Weather Statement | FFC | Dodge, Laurens, Wilcox | 26 min |
Nearby
Flash Flood Watches in Georgia, 2013Every flash flood watch in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.